ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT STAT HIGH SENSITIVITY TROPONIN-I; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Back to Search Results |
| Catalog Number |
02R98-35 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
Cardiac Enzyme Elevation (1838)
| Date of Event |
05/14/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
Event or Problem Description
The customer reported falsely elevated architect stat high sensitivity troponin-i and provided the following data: patient information: 40-year-old female.Patient past medical history includes treatment for syphilis.The patient also has had a non-productive cough for the past month.On (b)(6) 2025, the patient presented with chest discomfort, shortness of breath, and a feeling of nervous/anxiety.Ekg showed normal sinus rhythm, nonspecific t wave abnormality, inverted t wave iii and it was determined that the ekg as abnormal.Initial troponin was 17, 380 and repeat on 15 may was 12,000 (customer normal range <18).The patient was brought to the cardiac catheterization lab, which the patient reportedly had a negative cath result.Additional information: patient also had elevated d-dimer for which cta of the thorax was performed which showed: no evidence of pulmonary embolism, multifocal bilateral mild ground glass opacities with associated areas of bronchial wall thickening, suggestive of an infectious or inflammatory process/ bronchiolitis.Clinical correlation recommended.The doctor called questioning the result after the negative cath lab.The customer then sent the sample to another facility for further investigation.The sample was run with a conventional troponin and the result was negative (no value provided).The sample was also tested for potential interferences by running the peg and scantibody treatments, which did lower the result.Results of peg: no peg result was 12132.7 and with peg result was 2488.4.Scantibody treatments: result pretreatment was 12132.7 and with treatment result was 12253.1 dilution results: 10x: 11996.2 20x: 12545.1 40x: 12630.1 there was no further impact to patient management reported.
Event or Problem Description
The customer reported falsely elevated architect stat high sensitivity troponin-i and provided the following data: patient information: 40-year-old female.Patient past medical history includes treatment for syphilis.The patient also has had a non-productive cough for the past month.On (b)(6) 2025, the patient presented with chest discomfort, shortness of breath, and a feeling of nervous/anxiety.Ekg showed normal sinus rhythm, nonspecific t wave abnormality, inverted t wave iii and it was determined that the ekg as abnormal.Initial troponin was 17, 380 and repeat on (b)(6) was 12,000 (customer normal range <18).The patient was brought to the cardiac catheterization lab, which the patient reportedly had a negative cath result.Additional information: patient also had elevated d-dimer for which cta of the thorax was performed which showed: no evidence of pulmonary embolism, multifocal bilateral mild ground glass opacities with associated areas of bronchial wall thickening, suggestive of an infectious or inflammatory process/ bronchiolitis.Clinical correlation recommended.The doctor called questioning the result after the negative cath lab.The customer then sent the sample to another facility for further investigation.The sample was run with a conventional troponin and the result was negative (no value provided).The sample was also tested for potential interferences by running the peg and scantibody treatments, which did lower the result.Results of peg: no peg result was 12132.7 and with peg result was 2488.4.Scantibody treatments: result pretreatment was 12132.7 and with treatment result was 12253.1 dilution results: 10x: 11996.2, 20x: 12545.1, 40x: 12630.1 there was no further impact to patient management reported.
Additional Manufacturer Narrative
Corrected data: g2 - report source - removed 'foreign'.The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in house testing of a retained reagent kit lot 71280ud00.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.The ticket search by lot indicates that the reagent lot performs as expected for this product.The ticket trending review did not identify an increase in complaint activity.Device history review did not identify any non-conformances or deviations with the complaint lot.In-house testing was completed using panels which mimic patient samples using an in-house retained kit.All specifications were met indicating the lot is performing acceptably.Labeling was reviewed and sufficiently addresses the customer¿s issue.Per product labelling, for mi diagnostic purposes, the architect stat high sensitive troponin-i results should be used in conjunction with other information such as ecg, clinical observations, and symptoms, etc.When an increased value for ctni is encountered (e.G., exceeding the 99th percentile of a reference control population) in the absence of evidence of myocardial ischemia, a careful search of other possible etiologies for cardiac damage should be taken.Any condition resulting in myocardial injury can potentially increase cardiac troponin i levels.Elevated troponin levels may be indicative of myocardial injury associated with heart failure, renal failure, chronic renal disease, myocarditis, arrhythmias, pulmonary embolism, or other clinical conditions.Based on the investigation, no systemic issue or deficiency of the architect stat high sensitive troponin-i reagent lot 71280ud00 was identified.